Multiple drugs

Multiple drugs Reactions 1704, p265 - 2 Jun 2018 Various toxicities: case report A 74-year-old woman developed various toxicities including impaired driving ability, syncopal episodes, short term memory loss and impaired quality of life during treatment with alprazolam, gabapentin, paracetamol/diphenhydramine [diphenhydramine-acetaminophen], carbamazepine, oxybutynin and sodium chloride [routes and times to reactions onsets not stated]. The woman had a medical history of anxiety, hypertension and trigeminal neuralgia from 1970. She also had chronic hyponatraemia and overactive bladder. She presented with two syncopal episodes over the past two years. She also had short term memory loss and reduced stability. She was receiving treatment with alprazolam 1mg thrice a day, gabapentin 600mg thrice a day, paracetamol/ diphenhydramine 25-500mg one tablet every night, sodium chloride 3g thrice a day, carbamazepine 100mg, 100mg and 200mg three times a day and oxybutynin 10mg each night. Her adverse effects were considered to be related to the polypharmacy. The woman’s alprazolam, gabapentin, paracetamol/ diphenhydramine, carbamazepine and sodium chloride tablets were discontinued. Subsequently, she and her family reported improvement in the social interactions, restoration of memory and return to driving. Author comment: "[W]e determined the biggest contributor to her symptoms was poly-pharmacy." "We tapered off alprazolam, diphenhydramine-APAP, gabapentin, carbamazepine, and sodium tablets...Patient and family reported restoration of memory, improved social interactions, and a return to driving. " Parikh T, et al. Reducing polypharmacy to improve quality of life: Case study in de-prescribing to achieve optimal treatment plan. Journal of the American Geriatrics Society 66 (Suppl. 2): S191, 2018. Available from: URL: http:// doi.org/10.1111/jgs.15376 [abstract] - USA 803323621 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Multiple drugs

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/multiple-drugs-seDPv2Nj9C
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46908-6
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p265 - 2 Jun 2018 Various toxicities: case report A 74-year-old woman developed various toxicities including impaired driving ability, syncopal episodes, short term memory loss and impaired quality of life during treatment with alprazolam, gabapentin, paracetamol/diphenhydramine [diphenhydramine-acetaminophen], carbamazepine, oxybutynin and sodium chloride [routes and times to reactions onsets not stated]. The woman had a medical history of anxiety, hypertension and trigeminal neuralgia from 1970. She also had chronic hyponatraemia and overactive bladder. She presented with two syncopal episodes over the past two years. She also had short term memory loss and reduced stability. She was receiving treatment with alprazolam 1mg thrice a day, gabapentin 600mg thrice a day, paracetamol/ diphenhydramine 25-500mg one tablet every night, sodium chloride 3g thrice a day, carbamazepine 100mg, 100mg and 200mg three times a day and oxybutynin 10mg each night. Her adverse effects were considered to be related to the polypharmacy. The woman’s alprazolam, gabapentin, paracetamol/ diphenhydramine, carbamazepine and sodium chloride tablets were discontinued. Subsequently, she and her family reported improvement in the social interactions, restoration of memory and return to driving. Author comment: "[W]e determined the biggest contributor to her symptoms was poly-pharmacy." "We tapered off alprazolam, diphenhydramine-APAP, gabapentin, carbamazepine, and sodium tablets...Patient and family reported restoration of memory, improved social interactions, and a return to driving. " Parikh T, et al. Reducing polypharmacy to improve quality of life: Case study in de-prescribing to achieve optimal treatment plan. Journal of the American Geriatrics Society 66 (Suppl. 2): S191, 2018. Available from: URL: http:// doi.org/10.1111/jgs.15376 [abstract] - USA 803323621 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off